Jump to content


Photo

Suggestions for itchy scalp


  • Please log in to reply
11 replies to this topic

#1 quiltdiva

quiltdiva

    New Member

  • Members
  • Pip
  • 0 posts

Posted 05 March 2011 - 09:31 PM

So far I have tried two items for my itchy scalp due to Tasigna.

The first was recommended from a friend with breast cancer. It is Nioxin serum, found at select beauty supply stores. It helped some, and my fine hair liked it. But then my beautician tried an in-house shampoo, which was more helpful. It is Tea Tree Special Shampoo by Paul Mitchell. While I still have some hot spots, overall the shampoo soothes my scalp better. Just a suggestion for those of you with this side effect.

Dx early Dec. 2010, Tasigna 400 mg 2x/day since 12/23. Numbers all in the normal range now. 

I appreciate reading all the input in this forum. Trey, I copied out your layman's explanation of CML for my mom. I think it helped her to understand better what has happened, although she still blames my father's genes! Going on a quilting retreat tomorrow; be back here next weekend. Best wishes to all.



#2 cpsn0000

cpsn0000

    New Member

  • Members
  • Pip
  • 0 posts

Posted 06 March 2011 - 09:43 AM

Try Tee Tree Oil...I used that while I was on Tasigna and it really helped...I am going on Sprycel due to not being able to handle the rash and itching side effect and other problems. It will be about 5 weeks of a drug break before I start Sprycel.....



#3 DanCml2010

DanCml2010

    New Member

  • Members
  • Pip
  • 0 posts

Posted 29 March 2011 - 03:23 PM

I have been taking tasigna and experienced really itchy scalp, rash on my skin(pretty much all over except face, hands and feet) and lowered body hair growth. Initially my face turned red and was really puffy as well. The best thing i've done for the itchy skin and scalp so far is to take antihistamines. the antihistamines take away most of the itch, but the bumps are still there.  i take claritin in the morning and atarax at night. (if you don't take the antihistamines, the itch will return)  i also bought some jojoba oil and put that on my scalp and skin, it works really well for keeping your skin from being dry(i would call it a miracle).  My skin dried out really badly when i started taking this medicine as well.  I am going to see a dermatologist to see if they can do something better with the rash/dryness of my skin.  I have also started taking a fish oil supplement, supposedly that will help with dry skin.  i have little bumps all up and down my arms and legs and shoulders that are not going away, they started after i started taking tasigna, and i haven't had success in getting rid of them.  the doctor took me off tasigna for about a week and i took a tapered dose of prednisone, which worked, but then the rash came back as soon as i started taking tasigna again.



#4 GerryL

GerryL

    New Member

  • Members
  • Pip
  • 0 posts

Posted 29 March 2011 - 07:46 PM

Hi Daniel,

Your bumpy rash might be keratosis pilaris. The dermatologist will be able to tell you exactly what it is.

Definition

Keratosis pilaris is a common skin condition that looks like small goose bumps, which are actually dead skin cells that build up around the hair follicle.

Description

Keratosis pilaris is a disorder that occurs around the hair follicles of the upper arms, thighs, and sometimes the buttocks. It presents as small, benign bumps or papules that are actually waxy build-ups of keratin. Normally skin sloughs off. However, around the hair follicle where the papules form, the keratinized skin cells slough off at a slower rate, clogging the follicles.

I have it on my face and body since starting Gleevec. I use an exfoliant on my face and use a loofah in the shower to scrub down my arms everyday. You don't need to scrub hard, just run it over the skin. The loofah has helped with bumps on my body. I also suggest you use a moisturizer on your body straight after your shower or bath as this is the best time to moisturize. I also take a fish oil supplement to help with skin's dryness and to also help prevent thinning of the skin which can occur with Gleevec. 



#5 swede

swede

    New Member

  • Members
  • Pip
  • 0 posts

Posted 31 August 2011 - 08:36 PM

I talked to 6 pharmacists until I finally heard that tasigna needs 14 glasses of water to stop itching of scalp. It just dehydrates your skin. Am also using teetree oil



#6 WoofWoof

WoofWoof

    New Member

  • Members
  • Pip
  • 1 posts

Posted 01 September 2011 - 02:12 PM

I would be very careful about drinking that much water. There is such a thing as water intoxication that can be fatal.


I have cancer but it doesn't have me


#7 swede

swede

    New Member

  • Members
  • Pip
  • 0 posts

Posted 13 September 2011 - 02:50 PM

atarax has helped the itch along with tea tree shampoo. Wish I had known this sooner as I was about to give up.  I asked the Dr. how long I would live if i sttopped taking Tasigna; he said about 2 years. so i said that is good news; if I get in a nursing home and do not like it, I only have to stay 2 years. yehl

chuck



#8 Connies1023

Connies1023

    New Member

  • Members
  • Pip
  • 0 posts

Posted 13 September 2011 - 03:32 PM

My daughters head got really itchy with her last dose of vincristine. And it all fell out with her last treatment, all the cells on the scalp were dying. It looked like thick itch patches of dry skin. Putting oil based products  made for itchy scalps make it worse. We eventually used vaseline or aveeno intense overnight cream to moisturize or (Eletone you need a prescription for) and when it was itchy we used a hydrocortisone ointment... Hope this is helpful.



#9 GerryL

GerryL

    New Member

  • Members
  • Pip
  • 0 posts

Posted 13 September 2011 - 07:10 PM

Hi swede,

That is certainly one way to look on the bright side - gave me a giggle.



#10 swede

swede

    New Member

  • Members
  • Pip
  • 0 posts

Posted 04 January 2012 - 12:35 AM

After 6 months on tasigna; my itching has about stopped. Now I had a lump removed which was diagnosed as carcinoma. looking for treatment. am told that cml makes you susceptible to skin cancer. go figure

swede



#11 GerryL

GerryL

    New Member

  • Members
  • Pip
  • 0 posts

Posted 04 January 2012 - 08:59 PM

Not sure about Tasigna, but you need to be more careful in the sun while on Gleevec - Gleevec does something to the pigmentation in the skin which can make you more susceptible to sun burn.



#12 Deodara

Deodara

    New Member

  • Members
  • Pip
  • 0 posts

Posted 19 October 2012 - 02:57 AM

for my scalps problems (they were not just itching) the best is using only shampoo with 0 silicones, 0 parabens and 0 colorants. Hope this helps,






1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users